Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 28, NWS San Angelo, TX

May 7, 2007Menard County, Schleicher County, Texas

NWS San Angelo, TX issued this flash flood warning at May 7, 2007, 10:20 AM CDT for Menard County, Schleicher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 10:20 AM CDT (15:20 UTC)
Expired
May 7, 2007, 1:15 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Menard County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 3.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3147 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 071524
FFWSJT
TXC327-413-071815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1020 AM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHEASTERN SCHLEICHER COUNTY IN SOUTHWEST TEXAS
  MENARD COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 115 PM CDT

* AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER ROUND OF THUNDERSTORMS MOVING INTO MENARD COUNTY PRODUCING 
VERY HEAVY RAIN.  MUCH OF THE COUNTY RECEIVED HEAVY RAIN OVERNIGHT 
WITH SOME FLOODING OF LOW WATER CROSSINGS AND COUNTY ROADS.  THIS 
ADDITIONAL RAIN WILL CAUSE THE SAN SABA RIVER AND ITS TRIBUTARIES TO 
RISE QUICKLY AND FLOOD LOW LYING AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3070 10016 3073 9952 3086 9950 3096 9953
      3104 9967 3106 10016

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 9:38 AM CDT, 42 minutes earlier.

Area forecast discussion, May 7, 9:38 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
938 AM CDT MON MAY 7 2007

.UPDATE...NEEDED TO ADJUST THE QPF VALUES AS MAIN ACTIVITY THIS
MORNING IS FOCUSED OVER THE EASTERN HALF OF THE AREA. THERE SHOULD
BE A BREAK IN THE ACTIVITY THIS MORNING...HOWEVER AS THE NEXT
PIECE OF ENERGY PUSHES OUT LATE THIS AFTERNOON AND
EVNEING...COMBINED WITH DAYTIME HEATING...NEW THUNDERSTORMS SHOULD
BEGIN TO DEVELOP AND INCREASE IN AREAL COVERAGE AS LOW LEVEL JET
INCREASES OVERNIGHT. STILL TRICKY TO PINPOINT EXACTLY WHERE THE
HEAVIEST RAINS WILL BE AS THE BOUNDARY CURRENTLY FORM THE
STEPHENVILLE TO SAN SABA TO BETWEEN HONDO AND KERVILLE WILL PLAY A
CRITICAL ROLE IN THIS. DID EXPAND THE WATCH IN AREAL COVERAGE AND
TIME WITH GROUND SATURATED ACROSS THE ENTIRE AREA.

BRAZZELL

&&

.PREV DISCUSSION... /ISSUED 159 AM CDT MON MAY 7 2007/

SHORT TERM...

WEAK FRONT WILL CONTINUE TO BISECT THE CWA FROM CROCKETT COUNTY
UP TO SWEET WATER AND HASKELL. COMPLEX OF STORMS IN THE CONCHO
VALLEY HEADING NE TOWARD THE BIG COUNTRY. WITH SEVERAL POTENTIAL
ROUNDS OF THUNDERSTORMS... ADDED A FLASH FLOOD WATCH UNTIL 7 PM
MONDAY. MAIN CONCERN IS TRAINING OF STORMS AS THEY MOVE NE. LIKELY
SEE FLASH FLOOD WATCH EXTENDED AS LITTLE CHANGE IN FRONTAL
LOCATION THE NEXT 2-3 DAYS. GFS SB CAPES JUST A LITTLE LOWER
TODAY...2000 TO 2500 J/KG...PROBABLY BECAUSE SFC TEMPERATURES WILL
BE A FEW DEGREES LESS WITH CLOUDS/STORMS.

LONG TERM...
UPPER LEVEL TROUGH OVER NEW MEXICO/4 CORNERS REGION...DRIFTS SLOWLY
EAST INTO WEDNESDAY...BEFORE PULLING OVER PANHANDLE THURSDAY AND
NORTH TEXAS FRIDAY. WEAK STATIONARY FRONT WILL CONTINUE TO BE A
FOCUS FOR THUNDERSTORM DEVELOPMENT AND HEAVY RAINFALL POTENTIAL...
AT LEAST THROUGH WEDNESDAY. RAIN CHANCES DECREASE THURSDAY AND
FRIDAY AS UPPER TROUGH MOVES FURTHER EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  78  62  77  60 /  60  80  60  60
SAN ANGELO  78  63  78  60 /  60  80  60  60
JUNCTION  81  67  79  65 /  80  40  40  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

27/27
Hazardous weather outlook, May 7, 5:10 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
510 AM CDT MON MAY 7 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-081015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
510 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL OF 3 TO 6 INCHES IS POSSIBLE TODAY AND
TONIGHT...AS A WEAK COLD FRONT FROM OZONA TO SWEETWATER PROVIDES A
FOCUS FOR THUNDERSTORM DEVELOPMENT. A FLASH FLOOD WATCH IS IN
EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH THIS EVENING. WITH
THE ATMOSPHERE BEING VERY UNSTABLE...SEVERE THUNDERSTORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS ALL OF WEST
CENTRAL TEXAS. THE POTENTIAL ALSO EXISTS FOR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL WILL CONTINUE INTO
WEDNESDAY. STORM CHANCES WILL DECREASE THURSDAY AND FRIDAY...AS
THE UPPER STORM SYSTEM IN NEW MEXICO SLOWLY MOVES INTO NORTHEAST
TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

04

In the hours before

Local storm report, May 7, 7:55 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLOOD            5 E SONORA              30.57N 100.56W
05/07/2007                   SUTTON             TX   PUBLIC

            BAND RD PARALLEL TO I-20 EAST OF SONORA FLOODED AS
            REPORTED TO SHERIFF OFFICE BY TRUCKERS

&&

MDECKER
Local storm report, May 7, 8:04 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
804 AM CDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     FLOOD            9 W MENARD              30.92N 99.94W
05/07/2007                   MENARD             TX   AMATEUR RADIO

            DRAW FLOODING HIGHWAY 190 WEST OF MENARD

&&

MDECKER
Special weather statement, May 7, 9:47 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
947 AM CDT MON MAY 7 2007

TXZ168>170-071545-
MENARD TX-MASON TX-KIMBLE TX-
947 AM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 AM CDT FOR
MENARD...MASON AND KIMBLE COUNTIES...

AT 942 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES NORTH OF TELEGRAPH...OR ABOUT 9
MILES SOUTHWEST OF JUNCTION...MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SOUTH LLANO RIVER STATE PARK BY 955 AM CDT
  JUNCTION BY 1000 AM CDT
  THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871 BY 1030 AM
  CDT
  THE INTERSECTION OF US-377 AND RANCH ROAD 385 BY 1035 AM CDT
  LONDON BY 1040 AM CDT
  THE INTERSECTION OF RANCH ROAD 1773 AND RANCH ROAD 1221 AND US-377
  NEAR THE KIMBLE-MENARD COUNTY LINE BY 1045 AM CDT

PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH ARE LIKELY WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:10 PM CDTTornado WarningSJTCoke, Nolan, Runnels, Taylor50 min
May 6, 7:11 PM CDTFlash Flood WarningSJTIrion, Tom Green4 hr
May 6, 7:20 PM CDTSevere Thunderstorm WarningSJTIrion55 min
May 6, 7:51 PM CDTTornado WarningSJTRunnels, Taylor23 min
May 6, 7:54 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman51 min
May 6, 8:15 PM CDTSevere Thunderstorm WarningSJTIrion45 min
May 6, 8:51 PM CDTSevere Thunderstorm WarningSJTTom Green54 min
May 6, 9:09 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels51 min
May 6, 9:21 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion39 min
May 6, 9:46 PM CDTSevere Thunderstorm WarningSJTRunnels44 min
May 6, 9:52 PM CDTFlash Flood WarningSJTCoke4 hr
May 6, 10:30 PM CDTSevere Thunderstorm WarningSJTCrockett60 min
May 6, 10:37 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels53 min
May 6, 11:29 PM CDTTornado WarningSJTCrockett61 min
May 6, 11:58 PM CDTSevere Thunderstorm WarningSJTCrockett62 min
May 7, 12:07 AM CDTTornado WarningSJTIrion38 min
May 7, 12:33 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more3 days
May 7, 12:48 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green57 min
May 7, 2:12 AM CDTSevere Thunderstorm WarningSJTCrockett63 min
May 7, 2:42 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton63 min
May 7, 3:06 AM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton4 hr
May 7, 5:56 AM CDTFlash Flood WarningSJTMenard3 hr
May 7, 6:26 AM CDTFlash Flood WarningSJTConcho4 hr
May 7, 7:06 AM CDTFlash Flood WarningSJTColeman, McCulloch3 hr
May 7, 9:39 AM CDTFlash Flood WarningSJTKimble, Sutton6 hr
May 7, 12:52 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton53 min
May 7, 1:39 PM CDTHigh Wind WarningSJTCallahan, Coleman, Jones, Runnels, Shackelford, Taylor81 min
May 7, 1:40 PM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton4 hr
May 7, 1:42 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton63 min
May 7, 2:44 PM CDTSevere Thunderstorm WarningSJTCrockett61 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.